Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 153, NWS Shreveport, LA

May 11, 2021Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2021, 6:14 PM CDT for Angelina County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 6:14 PM CDT (23:14 UTC)
Expired
May 11, 2021, 6:42 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Angelina County, TX

The radar

The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS54 KSHV 112314
SVRSHV
TXC005-120000-
/O.NEW.KSHV.SV.W.0153.210511T2314Z-210512T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
614 PM CDT Tue May 11 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Angelina County in eastern Texas...

* Until 700 PM CDT.

* At 614 PM CDT, a severe thunderstorm was located 9 miles north of
  Chester, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Zavalla and Dolan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9466 3113 9467 3127 9438
      3126 9436 3122 9433 3121 9429 3107 9427
      3103 9447
TIME...MOT...LOC 2314Z 256DEG 24KT 3106 9458 

HAIL...1.00IN
WIND...60MPH
 
$$

33
1 follow-up statement
066 
WWUS54 KSHV 112342
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
642 PM CDT Tue May 11 2021

TXC005-112352-
/O.CAN.KSHV.SV.W.0153.000000T0000Z-210512T0000Z/
Angelina TX-
642 PM CDT Tue May 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANGELINA COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9466 3113 9467 3127 9438
      3126 9436 3122 9433 3121 9429 3107 9427
      3103 9447
TIME...MOT...LOC 2339Z 256DEG 24KT 3111 9436 

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:45 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 11, 3:45 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
345 PM CDT Tue May 11 2021

.SHORT TERM.../Tonight through Wednesday Night/

An MCS continues to march E into SW AR/E TX attm, with a warm
front now having mixed NW into portions of Deep E TX as of 20Z.
This has resulted in some sfc based instability mixing N into
this area, with SBCapes of 500-1500 J/Kg. Meanwhile, a weak sfc
low has developed along the bndry near CLL, with this feature
lifting NE into Deep E TX this evening, which may result in a
slightly Nwd advance of this more unstable air through early
evening before the ongoing convection reinforces the bndry back to
the SSE later tonight. Thus, a svr threat can't be ruled out
through early evening, with a last second coordination call just
completed with SPC on the issuance of SVR Watch #164 for Deep E
TX, valid through 02Z.

The threat for locally heavy rainfall continues for much of the
region this evening, although the progressive nature of the
ongoing convection will help to limit the more significant
rainfall totals similar to what has been observed the last couple
of days. Additional rainfall amounts of 1-3 inches is expected,
with the heaviest rain expected to diminish across E TX/N LA,
although this will target the already saturated grounds across E
TX/N LA, where widespread rainfall amounts of 2-4 inches has
fallen, with pockets of 4-7+ inch totals since Sunday based on
gauge observations. No changes were made to the existing Flash
Flood Watch, with the watch cancellation scheduled for 12Z
Wednesday. However, periods of -RA will likely continue after the
Watch expiration, but rainfall rates should not yield any
additional flooding.

Dry air entrainment is expected to surge ESE ahead of the upper
trough exiting the Rockies into the Cntrl Plains, which should
result in a gradual decrease in convection (and associated rain
rates) this evening and overnight. Should still hold on to some
lingering elevated convection mainly S of I-20 Wednesday morning,
where chance pops were maintained, before tapering off during the
afternoon. Low stratus and stratocu will linger over the region
for much of the day though, and thus have lowered the NBM max
temps Wednesday, with the 12Z progs suggesting that the cu field
may linger through a good portion of the overnight hours Wednesday
night, thus limiting the extent of cooling even as sfc ridging
builds S into the area in wake of a second shortwave trough that
will amplify late and thus finally begin to clear the lingering
moisture out Thursday. Thus, have bumped up min temps a tad
Wednesday night, before a warmup commences Thursday with stronger
insolation.

15

&&

.LONG TERM.../Thursday through Tuesday/

Thursday morning will start off cool with lower 50s for the most
part as a large 1033mb area of high pressure will be anchored in the
Great Lakes and extending down toward N Texas. Northeast winds will
persist keeping highs in the lower 70s. The surface winds will begin
to swing around back from the East and SE direction as the large
high pressure area shrinks down to 1029mb in place more or less with
temps closer to average for us on Friday.

By Saturday morning the air mass will be 1025mb on the East coast
and our return flow will be well underway. We will keep the
southerly flow into the region into early next week with a good
warming trend to continue into the weekend.  Highs will edge into
the lower and mid 80s and lows will be in the 60s for the weekend.
The weather will keep dry for much of this period as well, but start
to edge some rain showers and thunderstorms into E Texas during the
morning. Another deep low in the pattern will set up in the desert
southwest and send impulses in the SW flow aloft in our direction.
We are looking pretty wet for early to midweek with lots more
thunderstorms. /24/

&&

.PREV DISCUSSION... /issued 1248 PM CDT Tue May 11 2021/

AVIATION...
Cigs have improved to MVFR early this afternoon across portions
of Lower E TX/N LA, as a warm front has begun to mix N into the
areas. However, convection is expected to continue increasing
through the afternoon areawide ahead of a much larger area of
convection shifting E across OK/NCntrl TX, which will eventually
result in a reduction of cigs and vsbys by mid and late afternoon.
Low MVFR/IFR cigs are expected later today along/S of I-20, while
IFR cigs will persist across SW AR. Wind gusts to 25-30 kts are
possible late this afternoon through the evening with the
stronger convection, before the convection gradually diminishes
from NW to SE from mid-evening through the overnight hours. Have
inserted VCSH/VCTS mention across most terminals to start the 18Z
TAF period, before prevailing thunder areawide later this
afternoon/early evening as the convection becomes more widespread.
IFR/LIFR cigs are expected after the convection sets in, and will
linger through the remainder of the TAF period, although cigs may
slowly lift/become low MVFR across portions of SW AR by late
morning, which will eventually spill SSW into portions of N LA/NE
TX by mid and late afternoon. ESE winds 6-10kts this afternoon
will become NNE this evening/overnight. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  66  52  74 / 100  30  10   0
MLU  60  66  53  73 / 100  40  10   0
DEQ  53  65  48  72 /  60  10   0   0
TXK  54  65  50  73 /  80  20   0   0
ELD  55  66  50  73 / 100  30   0   0
TYR  57  64  52  73 /  80  20   0   0
GGG  57  64  52  73 /  90  30   0   0
LFK  64  68  55  75 / 100  50  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday morning for ARZ070>073.

LA...Flash Flood Watch through Wednesday morning for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch through Wednesday morning for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

15/24
Hazardous weather outlook, May 11, 11:55 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1155 AM CDT Tue May 11 2021

ARZ050-051-059>061-OKZ077-121700-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
1155 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for southeast Oklahoma and
adjacent southwest Arkansas from Idabel and DeQueen to Bluff City.

.DAY ONE...This Afternoon and Tonight...

Periods of moderate to heavy rainfall will once again be possible
this afternoon and tonight, which may result is some localized
flash flooding. A few of these storms may be strong to severe as
well. Damaging winds and hail would be the primary threats with
this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Dry conditions settle in by Wednesday afternoon and will remain
into the weekend. Shower and thunderstorm chances return by Sunday
night with moderate rainfall possible once again into Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters may be needed this afternoon and
evening.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-121700-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1155 AM CDT Tue May 11 2021

This Hazardous Weather Outlook is for extreme southern Arkansas,
for all of northern Louisiana and all of eastern Texas.

.DAY ONE...This Afternoon and Tonight...

Periods of moderate to heavy rainfall will once again be possible
this afternoon and tonight, which may result is some localized
flash flooding. A flash flood watch has been issued for these
areas, as soils remain saturated from lastnight. A few of these
storms this afternoon and evening may be strong to severe as
well. Damaging winds and hail would be the primary threats with
this activity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Dry conditions settle in by Wednesday afternoon and will remain
into the weekend. Shower and thunderstorm chances return by Sunday
night with moderate rain possible once again into Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed this afternoon and
evening.

24

In the hours before

Local storm report, May 11, 4:03 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     5 NW HENDERSON          32.22N 94.85W
05/11/2021                   RUSK               TX   EMERGENCY MNGR

            VERY LARGE TREE DOWN .5 MILES OF OF US 259 N
            TO THE W ON CR 102.

&&

25
Special weather statement, May 11, 5:01 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CDT Tue May 11 2021

TXZ165-112300-
Angelina TX-
501 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA COUNTY UNTIL 600
PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Groveton, or 10 miles southwest of Apple Springs, moving northeast at
35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Burke, Shawnee and Homer.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3109 9462 3109 9464 3110 9465 3109 9467
      3111 9472 3110 9474 3115 9485 3123 9486
      3126 9490 3128 9488 3130 9490 3132 9490
      3134 9493 3143 9458 3109 9444 3106 9456
TIME...MOT...LOC 2200Z 244DEG 31KT 3109 9504

19
Local storm report, May 11, 5:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     5 WSW KILGORE           32.37N 94.95W
05/11/2021                   GREGG              TX   EMERGENCY MNGR

            TREES DOWN SH 135 AND FM 1639 NORTH OF
            OVERTON.

&&

25
Local storm report, May 11, 5:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 SW KILGORE            32.36N 94.89W
05/11/2021                   RUSK               TX   EMERGENCY MNGR

            TREES REPORTED DOWN ON SH 135 AND FM 1639
            NORTH OF OVERTON.

&&

25
Local storm report, May 11, 5:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     HAIL             1 ENE DE QUEEN          34.05N 94.33W
05/11/2021  E1.00 INCH       SEVIER             AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

25
Special weather statement, May 11, 6:00 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CDT Tue May 11 2021

TXZ152-165-112345-
Angelina TX-Nacogdoches TX-
600 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
ANGELINA COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Pollok to near Chester.
Movement was northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lufkin, Nacogdoches, Hudson, Huntington, Melrose, Woden, Etoile,
Martinsville, Zavalla, Shawnee, Redland, Homer and Dolan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3104 9449 3107 9459 3110 9465 3109 9467
      3111 9472 3110 9474 3152 9480 3166 9440
      3164 9439 3133 9432 3124 9434 3121 9429
      3107 9426 3103 9447
TIME...MOT...LOC 2259Z 242DEG 25KT 3148 9474 3095 9467

33

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:47 PM CDTRiver Flood WarningSHVGregg64 hr
May 10, 8:41 PM CDTSpecial Weather StatementSHVCamp, Morris, Upshur, Wood64 min
May 10, 9:27 PM CDTSpecial Weather StatementSHVHarrison, Marion48 min
May 10, 9:29 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 11, 12:57 AM CDTSpecial Weather StatementSHVSmith48 min
May 11, 1:12 AM CDTSpecial Weather StatementSHVWood48 min
May 11, 2:04 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more24 hr
May 11, 2:38 AM CDTSpecial Weather StatementSHVGregg52 min
May 11, 3:20 AM CDTSpecial Weather StatementSHVHarrison40 min
May 11, 3:28 AM CDTAreal Flood AdvisorySHVHarrison4 hr
May 11, 8:04 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston36 days
May 11, 9:22 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood39 days
May 11, 9:25 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus3 days
May 11, 9:25 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days
May 11, 11:15 AM CDTSpecial Weather StatementSHVCherokee45 min
May 11, 11:59 AM CDTSpecial Weather StatementSHVCherokee31 min
May 11, 12:31 PM CDTSpecial Weather StatementSHVCherokee44 min
May 11, 1:32 PM CDTSpecial Weather StatementSHVSmith43 min
May 11, 1:34 PM CDTSpecial Weather StatementSHVGregg41 min
May 11, 2:12 PM CDTSpecial Weather StatementSHVCass, Marion48 min
May 11, 2:15 PM CDTSpecial Weather StatementSHVHarrison45 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur37 min
May 11, 2:50 PM CDTSpecial Weather StatementSHVCherokee, Smith40 min
May 11, 2:56 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk17 min
May 11, 3:01 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith48 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 1 more61 min
May 11, 4:18 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee42 min
May 11, 5:01 PM CDTSpecial Weather StatementSHVAngelina59 min
May 11, 6:00 PM CDTSpecial Weather StatementSHVAngelina45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.